2001 Semiclassical limit for a quasilinear elliptic field equation: one-peak and multipeak solutions
Marino Badiale, Vieri Benci, Teresa D'Aprile
Adv. Differential Equations 6(4): 385-418 (2001). DOI: 10.57262/ade/1357140605


This paper deals with the existence of one-bump and multibump solutions for the following nonlinear field equation: $$-\Delta u+V(h x)u-\Delta_{p}u+ W'(u)=0$$ where $u:\mathbb R^{N}\rightarrow\mathbb R^{N+1},$ $N\geq 2,$ $p>N,$ $h>0,$ the potential $V$ is positive and $W$ is an appropriate singular function. Existence results are established provided that $h$ is sufficiently small, and we find solutions exhibiting a concentration behaviour in the semiclassical limit (i.e., as $h\rightarrow 0^{+}$) at any prescribed finite set of local minima, possibly degenerate, of the potential. Such solutions are obtained as local minima for the associated energy functional. No restriction on the global behaviour of $V$ is required except that it is bounded below away from zero. In the proofs of these results we use a variational approach, and the method relies on the study of the behaviour of sequences with bounded energy, in the spirit of the concentration-compactness principle.


Download Citation

Marino Badiale. Vieri Benci. Teresa D'Aprile. "Semiclassical limit for a quasilinear elliptic field equation: one-peak and multipeak solutions." Adv. Differential Equations 6 (4) 385 - 418, 2001. https://doi.org/10.57262/ade/1357140605


Published: 2001
First available in Project Euclid: 2 January 2013

zbMATH: 1012.35026
MathSciNet: MR1798491
Digital Object Identifier: 10.57262/ade/1357140605

Primary: 35J50
Secondary: 35A05 , 35B05

Rights: Copyright © 2001 Khayyam Publishing, Inc.


This article is only available to subscribers.
It is not available for individual sale.

Vol.6 • No. 4 • 2001
Back to Top